Kansas, 2007High Wind in Kansas, September 30, 2007
September 30, 2007 · NWS GLD · 1 event in 1 county or zone
A strong cold front pushed through the region with numerous wind gusts from the northwest at 30-50 mph. A gust of 61 mph was reported in Graham County at Hill City during the morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through the region with numerous wind gusts from the northwest at 30-50 mph. A gust of 61 mph was reported in Graham County at Hill City during the morning. No known damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 30, 5:50 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 30, 5:50 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
550 AM MDT SUN SEP 30 2007
.UPDATE...WINDS REACHING ADVISORY CRITERIA ACROSS EASTERN COLORADO
AND SHERMAN COUNTY IN KANSAS. HAVE STARTED THE ADVISORY AT 12Z
INSTEAD OF 16Z AS A RESULT. THE CURRENT WIND GUSTS MAY BE FROM THE
SUDDEN PRESSURE RISE ASSOCIATED WITH THE FRONT. LATEST RUC SHOWS
THE MORE SUSTAINED WINDS STILL IN NEBRASKA. HOWEVER...THEY TOO
WOULD HAVE REACHED OUR AREA BEFORE THE INITIAL 16Z START TIME SO
IT LOOKS GOOD NOW TO GET IT STARTED A BIT EARLIER.
&&
.PREV DISCUSSION... /ISSUED 249 AM MDT SUN SEP 30 2007/
.UPDATE...BASED ON MY CURRENT WIND GUST GRIDS ADVISORY CRITERIA
GUSTS WILL BE REACHED GENERALLY ACROSS THE NORTHERN 2/3 OF THE
TRI-STATE AREA. SO...WILL BE ISSUING A WIND ADVISORY FOR SEVERAL
HOURS TODAY. NO OTHER CHANGES ANTICIPATED AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 221 AM MDT SUN SEP 30 2007/
.DISCUSSION...FORECAST CONCERNS ARE ON THE STRENGTH OF NORTHWEST
WINDS TODAY/HOW COOL IT WILL BE AND CHANCES OF PRECIPITATION.
.SHORT TERM (TODAY-TUESDAY NIGHT)...
TODAY-TONIGHT...A STRONG UPPER LOW PRESSURE CENTER CURRENTLY
LOCATED IN NORTH CENTRAL COLORADO WILL MOVE INTO THE NORTHWEST
PORTION OF THE TRI-STATE AREA THIS MORNING THEN LIFT NORTHEAST AND
BY MONDAY MORNING REACH THE GREAT LAKES.
800 MB WINDS FROM THE NAM AND GFS ARE QUITE A BIT STRONGER THEN
WHAT WAS ADVERTISED YESTERDAY...PERHAPS THE REASON IS THE LATEST
MODELS ARE STRONGER AND A BIT FURTHER SOUTH WITH THE UPPER LOW
CENTER AND ITS TRACK. LOOKS LIKE GUSTS OF 35 TO 45 MPH ARE
EXPECTED WITH BEST CHANCE OF ADVISORY CRITERIA WINDS ACROSS THE
EASTERN 1/2 OF THE AREA. WITH THE QUICK MOVEMENT OF THE STORM
SYSTEM WINDS LOOK TO QUICKLY WEAKEN BY LATE AFTERNOON BUT STILL
GUSTY.
GIVEN THE EXPECTED FURTHER SOUTH TRACK WRAPAROUND PRECIP IS
POSSIBLE GENERALLY NEAR THE NEBRASKA/KANSAS BORDER THROUGH EARLY
AFTERNOON. WITH LITTLE TO SURFACE INSTABILITY AND WEAK LAPSE
RATES ANY PRECIP THAT DOES DEVELOP SHOULD BE OF A SHOWERY TYPE.
MONDAY-MONDAY NIGHT...ANOTHER LARGE AREA OF MOISTURE WILL MOVE
INTO THE AREA FROM THE SOUTHWEST MONDAY NIGHT AHEAD OF ANOTHER
UPPER LEVEL TROUGH WHICH BY 12Z TUESDAY SHOULD BE STILL WEST OF
THE AREA. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS TROUGH WITH
WINDY CONDITIONS EXPECTED. WILL GO WITH A CHANCE OF THUNDERSTORMS
MONDAY NIGHT PER SURROUNDING OFFICES AND GUIDANCE QPF/POPS.
TUESDAY-TUESDAY NIGHT...UPPER TROUGH MOVES THROUGH BRINGING
ANOTHER COLD FRONT THROUGH THE AREA. DRIER AIR QUICKLY FOLLOWS BY
LATE AFTERNOON/EARLY EVENING LEADING TO A CLEAR NIGHT. WILL KEEP
SOME LOW POPS EAST OF THE CO/KS BORDER TUESDAY MORNING
.LONG TERM (WEDNESDAY-SATURDAY)...
NO CHANGES MADE AT THIS TIME.
&&
.AVIATION...
MVFR/IFR CLOUDS EXPECTED IN THE KGLD AND KMCK AREAS AROUND 14Z
BEHIND A COLD FRONT WHOS WINDS WILL GUST INTO THE 40-45 KT RANGE
THROUGH THE AFTERNOON. BETWEEN 18Z AND 21Z CLOUD HEIGHTS WILL RISE
INTO THE MVFR RANGE AS THE STORM SYSTEM CONTINUES NORTHEAST. WINDS
HOWEVER WILL REMAIN RATHER HIGH. BETWEEN 21Z-00Z EXPECT A RAPID
CLEARING WITH LITTLE IF ANY CLOUDS BY 00Z. WINDS WILL SLOWLY
SUBSIDE AND BY 00Z BE NEAR CALM BEFORE RETURNING FROM THE SOUTH
AFTER 06Z.
SHOWERY PRECIPITATION IS POSSIBLE AFTER 14Z...ENDING BY 21Z.
&&
&&
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-028-029.
NE...WIND ADVISORY UNTIL 4 PM MDT /5 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
CO...WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR COZ090-091.
&&
DDT/DDTHazardous weather outlook, Sep 30, 6:02 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
602 AM MDT SUN SEP 30 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
602 AM MDT SUN SEP 30 2007 /702 AM CDT SUN SEP 30 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 4 PM MDT (5 PM CDT) FOR MUCH
OF THE TRI-STATE AREA TODAY BEHIND A STRONG COLD FRONT THAT WILL
MOVE THROUGH THE AREA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 50 MPH ARE POSSIBLE.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AS THE UPPER
LEVEL LOW PRESSURE CENTER MOVES ACROSS THE AREA. SEVERE
THUNDERSTORMS
ARE NOT EXPECTED AND THE MAIN HAZARD WILL BE CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY NIGHT AND TUESDAY
MORNING AHEAD OF ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE. AT
THIS TIME SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
DDT
High Wind, Graham
- When
- September 30, 9:08 AM CST to 10:08 AM CST
- Where
- Graham forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.350, -99.883 (the zone’s center; the record gives no point)
Hill City ASOS reported a wind gust from the northwest at 61 mph. Other wind gusts occurred in the area during the day, but were generally at or below 50 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, September 30, 2007$6.5 million · EF2 · 12 events
- High Surf in South Carolina, September 30, 2007$160,000 · 4 events
- Lightning Strike in Nebraska, September 30, 2007$100,000 · 1 event
- Hail and Damaging Winds in Iowa, September 30, 2007$35,000 · 61 kt wind · 17 events
- Flash Flood in Minnesota, September 30, 2007$50,000 · 1 event
- Tornado and Flash Flood in Iowa, September 30, 2007EF0 · 22 events
- Tornadoes in Illinois, September 30, 20072 injured · EF0 · 2 events
- Hail in South Dakota, September 30, 20071 in hail · 11 events
- Flash Flood and Hail in Missouri, September 30, 200752 kt wind · 9 events
- Damaging Winds and Strong Wind in Kansas, September 30, 2007$3,000 · 60 kt wind · 8 events
- Drought in Utah, September 30, 20077 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 30, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59847.